Tennessee, 2011Hail and Damaging Winds in Tennessee, June 18, 2011
June 18, 2011 · NWS OHX · 12 events in 10 counties and zones
A cluster of severe thunderstorms moved across southern portions of Middle Tennessee during the late morning and early afternoon hours on June 18. Several reports of wind damage and large hail were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $99,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of severe thunderstorms moved across southern portions of Middle Tennessee during the late morning and early afternoon hours on June 18. Several reports of wind damage and large hail were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 18, 6:00 AM CST, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 18, 6:00 AM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
700 AM CDT SAT JUN 18 2011
.UPDATE...FOR 12Z TAFS.
&&
.AVIATION...
MCS THAT DEVELOPED OVER THE PAST FEW HOURS IN SOUTHERN IL/IN
CONTINUES TO MOVE SOUTHWARD AT 35 KTS AND WAS IN KY AT 12Z. AT
THIS PACE...EXPECT LEADING EDGE OF STORMS TO HIT KBNA AT 1330Z
AND KCSV BETWEEN 1430Z AND 15Z. BOTH SITES WILL RECEIVE STRONG
GUSTY NORTH WINDS AND BRIEFLY HEAVY RAINS IN OCCASIONALLY IFR
CONDITIONS THIS MORNING. CONDITIONS WILL QUICKLY IMPROVE LATE THIS
MORNING AFTER THE LINE OF STORMS MOVES SOUTH AWAY FROM BOTH
TERMINALS. EXPECT A FEW MORE STORMS TO DEVELOP LATER THIS
AFTERNOON INTO EARLY EVENING BUT THESE SHOULD BE ISOLATED ENOUGH
TO LEAVE OUT OF TAFS.
&&
.PREV DISCUSSION... /ISSUED 352 AM CDT SAT JUN 18 2011/
SHORT TERM (THRU TUE)...
MORE MOIST/UNSTABLE 18/00Z MODEL SOUNDINGS SHOW A BETTER CHANCE
OF STORMS TDAY. MCS IN MO WL MV EAST AND DEVELOP RW/TRW ACR KY.
SYSTEM IS EXPECTED TO DRIFT A LITTLE SOUTH AND BRING A ROUND OF
STORMS TO N MID TN THIS MORNING AFT DAYBREAK.
GFS/NAM SHOW STRONG AFTN DESTAB W/SHOWALTER TO -6 AND CAPES 4000+
J/KG TDAY. STR-SVR STORMS POSSIBLE WITH DAMAGING WINDS AND LARGE
HAIL.
STORM TRACK SHIFTS MORE NORTH SUNDAY WITH LESS MOISTURE AVAILABLE
FOR STORMS IN MID TN. VERY WARM TEMPS AND ISO-SCT STORMS POSSIBLE
IN THE AFTN. H5 RIDGE SHIFTS FURTHER NORTH MON-TUE WITH DRIER
CONDITIONS AND VERY WARM TEMPS.
LONG TERM...(TUE-FRI)
SFC LOW PRES IS EXPECTED TO MOVE FM CNTL PLAINS TO GREAT LAKES
REGION WED. SYSTEM IS STRONG ENOF TO PUSH A COLD FRONT INTO THE OH
VLY AND POSSIBLY FURTHER SOUTH. A GOOD CHANCE OF STORMS TUE NGT-
WED WITH BDRY DROPPING SOUTH. LINGERING SCT ACTIVITY THU. DRIER
W/COOLER TEMPS THU-FRI.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
49
Hazardous weather outlook, Jun 18, 4:17 AM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
517 AM CDT SAT JUN 18 2011
TNZ005>011-022>034-056>066-075-077>080-093>095-191030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
517 AM CDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR ALL OF
MIDDLE TENNESSEE. THE MAIN THREAT IS FOR DAMAGING STRAIGHT LINE
WINDS ALTHOUGH SOME HAIL IS ALSO POSSIBLE. SEVERE STORMS ARE
POSSIBLE THIS MORNING AS WELL AS THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY FOR
NORTHERN PORTIONS OF MIDDLE TENNESSEE...GENERALLY NEAR AND NORTH
OF INTERSTATE 40. THE MAIN THREAT FROM SUNDAY/S STORMS WILL BE
DAMAGING STRAIGHT LINE WINDS.
.SPOTTER CALL TO ACTION STATEMENT...
REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND
AGAIN ON SUNDAY.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
49
In the hours before
Special weather statement, Jun 18, 6:12 AM CST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
712 AM CDT SAT JUN 18 2011
TNZ005>011-022>034-056>066-075-077>080-093>095-181500-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
712 AM CDT SAT JUN 18 2011
A THUNDERSTORM COMPLEX WILL MOVE SOUTH INTO MIDDLE TENNESSEE THIS
MORNING. THE SYSTEM IS EXPECTED TO WEAKEN...THOUGH A FEW STRONG
STORMS ARE POSSIBLE WITH HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
THE ATMOSPHERE WILL DESTABILIZE LATE THIS MORNING AND AFTERNOON.
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED. STRONGER
STORMS ARE LIKELY TO PRODUCE DAMAGING WINDS AND/OR LARGE HAIL.
04
Special weather statement, Jun 18, 7:37 AM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
837 AM CDT SAT JUN 18 2011
TNZ005>011-022>031-033-057-059-062-181530-
BENTON-CHEATHAM-CLAY-DAVIDSON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-MACON-MONTGOMERY-OVERTON-PICKETT-ROBERTSON-RUTHERFORD-SMITH-
STEWART-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
837 AM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...CLAY...
DAVIDSON...DICKSON...HICKMAN...HOUSTON...HUMPHREYS...JACKSON...
MACON...MONTGOMERY...OVERTON...PICKETT...ROBERTSON...RUTHERFORD...
SMITH...STEWART...SUMNER...TROUSDALE...WILLIAMSON AND WILSON
COUNTIES...
AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS NEAR THE TENNESSEE KENTUCKY BORDER
MOVING SOUTHEAST AT 30 MPH.
PEOPLE IN BENTON...CHEATHAM...CLAY...DAVIDSON...DICKSON...HOUSTON...
HUMPHREYS...JACKSON...MACON...MONTGOMERY...NORTHERN HICKMAN...
NORTHERN RUTHERFORD...NORTHERN WILLIAMSON...NORTHWESTERN OVERTON...
NORTHWESTERN PICKETT...ROBERTSON...SMITH...STEWART...SUMNER...
TROUSDALE AND WILSON COUNTIES...INCLUDING THE CITIES OF
SPRINGFIELD...GREENBRIER...WHITE HOUSE...GALLATIN...HARTSVILLE AND
GAINESBORO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 30 TO 50 MPH MAY OCCUR WITH THIS LINE.
07
Special weather statement, Jun 18, 9:40 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1040 AM CDT SAT JUN 18 2011
TNZ011-028-030>034-062>066-075-077-078-080-181645-
BEDFORD-CANNON-COFFEE-CUMBERLAND-DEKALB-FENTRESS-JACKSON-OVERTON-
PICKETT-PUTNAM-RUTHERFORD-SMITH-VAN BUREN-WARREN-WHITE-WILSON-
1040 AM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE...
CUMBERLAND...DEKALB...FENTRESS...JACKSON...OVERTON...PICKETT...
PUTNAM...RUTHERFORD...SMITH...VAN BUREN...WARREN...WHITE AND WILSON
COUNTIES...
AT 1037 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORM...MOVING SOUTHEAST AT 30 MPH.
PEOPLE IN CANNON...CUMBERLAND...DEKALB...EASTERN RUTHERFORD...
FENTRESS...NORTHEASTERN BEDFORD...NORTHERN COFFEE...PUTNAM...
SOUTHEASTERN JACKSON...SOUTHEASTERN SMITH...SOUTHEASTERN WILSON...
SOUTHERN OVERTON...SOUTHERN PICKETT...VAN BUREN...WARREN AND WHITE
COUNTIES...INCLUDING THE CITIES OF CROSSVILLE AND FAIRFIELD GLADE...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
07
Thunderstorm Wind, Benton
- When
- June 18, 11:05 AM CST
- Where
- Benton County, 2 mi SW of Camden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.029, -88.125
A couple of trees were blown down southwest of Camden.
Thunderstorm Wind, Perry
- When
- June 18, 11:40 AM CST
- Where
- Perry County, Linden
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 35.620, -87.850
One house was reportedly destroyed and another suffered structural damage in southern Perry County.
Thunderstorm Wind, Hickman
- When
- June 18, 11:57 AM CST
- Where
- Hickman County, Centerville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.780, -87.470
Numerous trees were blown down across Hickman County, including along Highway 438, Highway 48, Highway 100S, and Beaverdam Road.
Thunderstorm Wind, Lawrence
- When
- June 18, 12:15 PM CST
- Where
- Lawrence County, Lawrenceburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 35.250, -87.330
Trees were blown down with power outages in Lawrenceburg.
Hail, Lawrence
- When
- June 18, 12:15 PM CST
- Where
- Lawrence County, Lawrenceburg
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.250, -87.330
Hail, Bedford
- When
- June 18, 12:18 PM CST
- Where
- Bedford County, Shelbyville
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.480, -86.470
Thunderstorm Wind, Maury
- When
- June 18, 12:23 PM CST
- Where
- Maury County, 1.19 mi SSW of Columbia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 35.603, -87.055
Power lines were blown down on West 17th Street at Woodland Park.
Thunderstorm Wind, Giles
- When
- June 18, 12:35 PM CST
- Where
- Giles County, 1 mi S of Pulaski
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 35.185, -87.020
Several trees were blown down south of Pulaski and large oak trees were stripped of leaves.
Thunderstorm Wind, Coffee
- When
- June 18, 12:45 PM CST
- Where
- Coffee County, Tullahoma
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.370, -86.230
Large tree branches were blown down on roads in Tullahoma.
Thunderstorm Wind, Marshall
- When
- June 18, 12:45 PM CST
- Where
- Marshall County, Cornersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.370, -86.850
Several trees were blown down near Cornersville.
Thunderstorm Wind, Marshall
- When
- June 18, 12:58 PM CST
- Where
- Marshall County, Chapel Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.630, -86.700
Several trees were blown down near Chapel Hill.
Thunderstorm Wind, Grundy
- When
- June 18, 1:23 PM CST
- Where
- Grundy County, Monteagle
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 35.250, -85.830
Numerous trees were blown down with some falling on power lines in Monteagle, including on Central Avenue, Lee Avenue, and Summerville Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Damaging Winds in North Carolina, June 18, 20111 death · $76,000 · 50 kt wind · 26 events
- Tornadoes and Hail in Missouri, June 18 to 19, 20113 injured · $150,000 · EF2 · 23 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Wildfire in Texas, June 18 to 24, 2011$2.0 million · 1 event
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321226, 321276, 321282, 321283, 321295, 321284, 321287, 321297, 321299, 321300, 321301, 321303.